MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-18
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline failed to open distally.The patient was undergoing surgery for treatment of a saccular, unruptured, left carotid artery aneurysm with a max diameter of 5 mm and a 4 mm neck diameter.The landing zone was 4.2 mm distally and 4.5 mm proximally.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet therapy (dapt) was administered at an unknown platelet reactivity units (pru) level.The angiographic result post procedure showed an intracranial aneurysm.It was reported that the patient had a left internal carotid artery aneurysm.The operator selected a pipeline shield dense-mesh stent.After the access was successfully established, the stent was delivered to the ipsilateral m1 segment.After approximately 7¿8 mm of the distal tip end of the stent was exposed, a waiting period of about 10 seconds was observed; however, the distal tip end failed to open.The stent was then further deployed by approximately 12 mm, but the distal tip end still did not open.The operator attempted resheathing and redeployment.Despite maneuvers such as shaking, pushing, and pulling, the distal tip end remained unopened.Additional attempts, including adjustment of microcatheter tension, were unsuccessful.The stent was subsequently withdrawn from the body, and it was confirmed that the distal tip end could not open.A replacement stent was used, and the procedure was completed successfully.There were no patient symptoms or complications associated with this event.The pipeline was not used for an indication that is not approved (off-label).The pipeline and accessory devices were prepared as indicated in the instructions for use (ifu).Ancillary devices include a silver snake guide catheter and a phenom 27 microcatheter.
 
Additional Manufacturer Narrative
H6: coding update based on additional information.H3: product analysis as found condition: the pipeline flex w/ shield device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch and within an opened pipeline flex w/ shield inner pouch.The phenom-27 micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the pipeline flex w/ shield hypotube was found unstretched and undamaged with the ptfe shrink tubing still intact.No damage was found with the resheathing marker, re-sheathing pad or with the proximal bumper.The distal delivery wire was found kinked near the dps sleeves.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The tip coil was found slightly damaged.The braid was not returned for analysis.Testing/analysis: n/a conclusion: based on the analysis findings, the customer report of ¿failure/incomplete open distal (flex)¿ could not be confirmed as the braid was not returned for analysis.Possible causes are patient vessel tortuosity, damaged braid, braid improperly sized to anatomy, braid was overstretched during delivery, user deploys braid in vessel braid, presence of other indwelling stents or inappropriate anatomy.Customer reported all devices were prepared per ifu and patient vessel tortuosity as moderate.The likely cause could not be determined.As the phenom-27 micro catheter used in the event was not returned for analysis, any contribution of the phenom-27 micro catheter to the failure could not be determined.The phenom-27 micro catheter is compatible for use with the pipeline flex w/ shield.There is no indication that the event is related to a potential manufacturing issue.The distal wire was found kinked and the tip coil was found slightly damaged.It is possible the damages occurred due to the same cause of the failure to open.It is a lso possible the damage occurred during handling/return to medtronic for analysis as the device was returned without its protective introducer sheath and dispenser coil.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24606170
Report Number2029214-2026-00440
Device Sequence Number10372046
Product Code OUT
UDI-Device Identifier00763000449469
UDI-Public(01)00763000449469(17)280825(10)D060517
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-18
Device Catalogue NumberPED2-475-18
Device Lot NumberD060517
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2026
Supplement Date Received by Manufacturer04/29/2026
05/18/2026
06/16/2026
Initial Report FDA Received Date03/16/2026
Supplement Report FDA Received Date05/13/2026
06/15/2026
06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale